MAUDE Adverse Event Report: ABBOTT VASCULAR INC. BAREWIRE; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

ABBOTT VASCULAR INC. BAREWIRE; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 22440-31
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the right superficial femoral artery (sfa).During the procedure, the emboshield nav6 embolic protection system (eps) was used and was retrieved without issue.The barewire was left in place and a 5fr guide catheter (gc) was advanced over the barewire.When the barewire was pulled resistance was felt with the gc and the coil on the barewire separated in the sfa.The separated tip was snared.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional analysis was performed on the returned device.The reported material separation was confirmed.The reported difficulty removing could not be confirmed as it was related to circumstances of the procedure.Lot history record (lhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The investigation determined that the reported difficulties were due to circumstances of the procedure.Based on the reported information and analysis of the returned device, the reported difficulty removing, and material separation was likely due to interaction with the guiding catheter during removal, resulting in separation and unexpected medical intervention to snare the separated tip.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
BAREWIRE
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19643785
Report Number2024168-2024-07831
Device Sequence Number15391313
Product Code NTE
UDI-Device Identifier08717648137808
UDI-Public(01)08717648137808(17)261231(10)4010361
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22440-31
Device Catalogue Number22440-31
Device Lot Number4010361
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer07/26/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: GLIDECATH 5FR, 100CM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown